ADHD medication recall: FDA says bottles may have the wrong pills inside

0

A pharmaceutical company Recall of the medication for the treatment of ADHD (attention deficit hyperactivity disorder) and narcolepsy Because the medicine packages may contain the wrong pills US Food and Drug Administration It is reported.

The product was recalled after a pharmacist in Nebraska opened a bottle of Zenzedi tablets and found tablets of Carbinoxamine Maleate, an antihistamine drug, the federal drug agency announced in a Jan. 24 recall.

Zenzedi is used to treat narcolepsy, a sleep disorder, and is also sometimes used as a treatment for attention deficit hyperactivity disorder.

Upon learning of the incident, the US Food and Drug Administration wrote to the manufacturer, Woburn, Massachusetts-based Azuretti PharmaceuticalsI opened a product complaint and investigation.

The company then immediately sent recall notification letters via overnight delivery to wholesale distributors, the FDA said.

What else is remembered? Check USA TODAY’s recall database

What ADHD medication is being recalled?

Azuretti Pharmaceuticals You are voluntarily recalling one lot of Zanzedi 30 mg with lot number F230169A.

The drug has an expiration date of June 2025, the FDA wrote in its recall, and was shipped to wholesalers from Aug. 23, 2023, through Nov. 29, 2023.

Woburn, Massachusetts-based Azurity Pharmaceuticals has recalled one lot of Zanzedi 30 mg with lot number F230169A.

ADHD medication recall: Possible side effects of mixing pills

The FDA reported that people who take carbinoxamine instead of Zenzedi will experience “poor treatment of their symptoms,” which could lead to weakness and increased risk of accidents and injuries. Adverse effects include drowsiness, drowsiness, and other serious conditions including thyroid disorder.

Patients with ADHD and narcolepsy are likely to have accidents or injuries due to the sedative effects of carbinoxamine, which in some cases can lead to disability or death, especially if people using it are involved in activities that require “significant concentration and alertness,” including This includes driving or operating machinery. The Food and Drug Administration said.

Remember the sleep apnea machine: Philips stops sales of sleep apnea machines in the US due to safety concerns

What to do if affected by an ADHD medication recall

Consumers who have purchased the affected medication should stop using it immediately and contact their healthcare provider if they experience any problems potentially associated with taking or using it.

They can also report the medical problem to the Food and Drug Administration (FDA) by filling out this form Connected Or by calling 800-332-1088.

Consumers with questions can also call (877) 804-2069.

Natalie Nessa Alund is a senior correspondent for USA TODAY. You can reach her at nalund@usatoday.com and follow her at X@natealund.

This article originally appeared on USA TODAY: Your ADHD medication has been recalled due to a medication mix-up, and the bottles may contain the wrong pills

Leave A Reply

Your email address will not be published.